Weight gain is a possible side effect of many antidepressant drugs. While each person responds to antidepressant treatment differently, the following antidepressants may be more likely to cause weight gain during your treatment. TCAs were some of the first drugs approved to treat depression. They aren’t prescribed as often anymore because newer treatments cause fewer side effects. Weight gain was a common reason people stopped treatment with these types of antidepressants, according to a 1984 study. Still, TCAs can be effective in people who don’t respond to other types of antidepressant drugs, despite the unwanted side effects. Doctors prescribe MAOIs most often when other antidepressants don’t work due to certain side effects and safety concerns. On average, people lose about one to two pounds when they begin taking Zoloft. On rare occasions, people have significant weight loss on Zoloft that requires them to stop taking the medication. For children and adolescents taking Zoloft, weight loss can also occur. On average, weight loss for children and adolescents beginning Zoloft was also about one pound. However, there were a number of children taking Zoloft who experienced substantial weight loss. In fact, 7 percent of children on Zoloft saw weight loss greater than 7 percent of their body weight. For adolescents, about 2 percent had a weight loss greater than 7 percent of their body weight.
(which i did when i was on seroxat a few years ago). i am having awful trouble coming off them as my head feels really dizzy and when i go to bed my legs twich uncontrollably! I was on it for just under a year because of depression.. I've had leg pain too which I can't get relief from, and a feeling like i am aching in my bones. it definitely helped with my mood and anxiety, after tapering off I wound up starting something different (Valdoxan, which influences melatonin levels instead) with moderate effect. I am relieved to see that others have had this too, because now I am more confident that it is the Sertraline Anxiety Sertraline for Anxiety Weight Gain Does Zoloft cause Weight Gain? Protein Supplement taken for Weight Gain Whey Protein taken for Weight Gain Weight Loss and Weight Gain Does Sertraline cause Withdrawal Symptoms? Treato does not review third-party posts for accuracy of any kind, including for medical diagnosis or treatments, or events in general. Treato does not provide medical advice, diagnosis or treatment. Usage of the website does not substitute professional medical advice. The side effects featured here are based on those most frequently appearing in user posts on the Internet. I know that everyone has different side effects, I am just wondering if weight gain is a common one. I need treatment for my depression but am afraid of gaining a lot of weight on SSRI's because that in itself will make me depressed. Thank you for any and all comments and info :) Unfortunately weight gain is a possible side effect of Sertraline Hydrochloride, although it is not very common. Generally, as a rule Sertraline (zoloft) isn't a drug that causes weight gain. Based on clinical studies, weight gain occurs in around 1% of people who take Sertraline (although the exact percentage was not reported in these studies). Two of the more or most troublesome are loss and lack of libido, as well as insomnia. Sertraline can cause weight gain as well as other SSDRI"S. I have not gain any weight but I cant lose none either while being on the drug that what upset me. Take Care, Dream Hi alisha29, I am on 200 mg sertraline since 2 months ago and I did gain weight about 5 Kg but I am not sure sertraline caused weight gain because I use 20 mg Inderal per day to prevent migraine attack, 1 mg lorazepam to sleep enough as well. Given this small percentage, for individual situations it is difficult to say whether weight gain is actually caused by the medicine itself, another medical condition, a change in eating habits and/or physical activity, a combination of these factors, or something else. I did gain weight during the first year, which was around 1990. wanted to put me on Effexor first but I heard Zoloft was good so I asked for that instead. I feel much better because anxiety and depression are almost gone but my appetite has increased and I have not had any exercise during said period. I have not met anyone who has not gained weight on Zoloft. I had decided that I would rather be alittle heavier than experience symptoms of anxiety and depression again. I kept asking him if caused weight gain and he said it depends on the person. I told this to my doctor he said "sertraline may cause weight gain and you should have enough physical activity" I hate overweight but I prefer not to experience anxiety and depression again so I have to exercise to lose weight. There has been data stating that you should not gain over 20 lbs. I do need to get back to swimming 3 times a week so that I could lose some of this weight. He may be able to find a medication regime that does not cause weight gain. My Mom and I have the same pshycatrist and hes cool he is willing to give you what you ask for wich is a good and bad thing. Vita I take 200 mg Sertraline and may have gained a couple of pounds when I first started taking it five years ago. He wasent realley helpful with info on the Meds so I kind of do my own research. My doctor explained to me that Sertraline has the least amount of side affects and that was why he chose it for me.
May 24, 2012. In these rare cases the patients had to stop taking Zoloft to keep from losing unhealthy amounts of weight. It is unclear why Zoloft causes this. Weight changes of 5 to 10 pounds are unlikely to cause serious health problems in most people. However, rapid weight gain or loss can have health implications.